Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleGeneralizing Tanisaki
Author(s) Marı́a-Jesús Pisabarro, Julianna Tymoczko
TypeArticle in Journal
AbstractWe define a family of ideals I h in the polynomial ring ℤ[x 1,,x n ] that are parameterized by Hessenberg functions h (equivalently Dyck paths or ample partitions). The ideals I h generalize algebraically a family of ideals called the Tanisaki ideal, which is used in a geometric construction of permutation representations called Springer theory. To define I h , we use polynomials in a proper subset of the variables {x 1,,x n } that are symmetric under the corresponding permutation subgroup. We call these polynomials truncated symmetric functions and show combinatorial identities relating different kinds of truncated symmetric polynomials. We then prove several key properties of I h , including that if h>h′ in the natural partial order on Dyck paths, then I h ⊂I h′, and explicitly construct a Gröbner basis for I h . We use a second family of ideals J h for which some of the claims are easier to see and prove that I h =J h . The ideals J h arise in work of Ding, Develin-Martin-Reiner, and Gasharov-Reiner on a family of Schubert varieties called partition varieties. Using earlier work of the first author, the current manuscript proves that the ideals I h =J h generalize the Tanisaki ideals both algebraically and geometrically, from Springer varieties to a family of nilpotent Hessenberg varieties.
KeywordsSymmetric functions, Tanisaki ideal, Springer variety, Hessenberg variety, Gröbner basis
ISSN0925-9899; 1572-9192/e
URL http://link.springer.com/article/10.1007%2Fs10801-012-0372-2
LanguageEnglish
JournalJ. Algebr. Comb.
Volume37
Number1
Pages167--199
PublisherSpringer US, New York, NY
Year2013
Edition0
Translation No
Refereed No
Webmaster